MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the marathon catheter ruptured with onyx.The patient was undergoing middle meningeal artery embolization surgery.The access vessel was the femoral artery with a diameter of 2 mm.It was noted the patient's vessel tortuosity was normal.It was reported that the operator performed middle meningeal artery embolization.A support catheter was selected and positioned at the intracranial anterior cerebral bifurcation, a micro guidewire was used, and a marathon flow-directed microcatheter was positioned.Onyx 18 liquid embolization system was then injected.During slow injection, onyx glue was observed on the marathon catheter body.The operator immediately removed the catheter and found that the marathon catheter body was ruptured (intact) at the distal end.The operator reported that the injection speed was standard.The injection rate was 0.25 ml/min.There was no friction or difficulty during delivery.Aside from rupture, there was no other damage to the catheter.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Ancillary device includes the ruifly support catheter and a kangfly micro guidewire.
 
Additional Manufacturer Narrative
H3 ¿ analysis: as found condition: the marathon catheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, and within an opened marathon inner pouch (lot- d041051).Damage location details: onyx residue was found within the marathon catheter hub.No bends or kinks were found within the marathon catheter body; however, a rupture was found on the catheter body at ~16.6cm from the from the distal tip.The marathon catheter body was examined under microscopy.The damage found is volcano like in shape, with a rupture at the tip and solidified onyx protruding out.The marathon catheter distal tip was found to be in good condition.No other anomalies were observed.Testing/analysis: the marathon was soaked and some of the solidified onyx was able to be dissolved under alcohol.The marathon catheter was unable to be flushed with water due to the catheter being occlude with solidified onyx.No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter rupture¿ report was confirmed.The likely cause for the rupture to occur would have to be caused by a result of over-pressurization.A few other possible causes of ruptures are but not limited to, during the injection of embolic material or when the distal portion of the catheter is kinked, prolapsed, or occluded, high injection rate, use of palm of hand pressure, increased injection force against resistance.However, the cause for the rupture could not be determined.The report notes that ¿there was no friction or difficulty during flushing or injection, and the doctor reported repeatedly pausing to observe, with an injection pause time of approximately 10 seconds.The injection rate was followed as indicated in the ifu.¿.It was noted that the patient's vessel tortuosity was normal.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The diagnosis was chronic subdural hematoma.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.The lesion involved was a middle meningeal artery embolization for a chronic subdural hematoma.During the procedure, onyx glue was observed leaking from the catheter body, prompting the surgeon to immediately stop the injection, remove the marathon catheter, and replace it with a new marathon to complete the procedure.There was no friction or difficulty during flushing or injection, and the doctor reported repeatedly pausing to observe, with an injection pause time of approximately 10 seconds.The injection rate was followed as indicated in the ifu.Onyx became embedded in an unintended location, with some glue remaining in the external carotid artery, but this did not require any additional medical intervention and did not impact the patient.The patient recovered well, and no adverse events have been reported.There were no kinks or damage noted on the marathon catheter.The onyx was used normally and injected into the patient¿s intracranial region through the new catheter.The dead space of the delivery catheter was filled with dmso, and there was no onyx reflux.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24126469
Report Number2029214-2026-00118
Device Sequence Number13184044
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280520(10)D041051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD041051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer01/22/2026
03/03/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/16/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight70 KG